MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM SPINAL CORD STIMULATOR
Model Number FR8A-SPR-B0, FR8A-RCV-A0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Skin Inflammation/ Irritation (4545)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting a damaged stimulator and the patient going through and mri have been ruled out as potential causes.However, the questionnaire shows the implant was not performed according to the ifu as the implanting clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, suture, and knot around the coil.Additionally, the patient has contraindicating conditions.A stimwave representative conducted a review of sterilization and packaging records for the respective product lot; stimwave has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the reported issue is due inadequate fixation as the implanting clinician did not create subcutaneous receiver pocket, tie knots, coil receiver, suture, and knot around the coil (user error - clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported irritation at one of the incision locations.The irritation was described as a "pimple" and when it "burst," the end of the one of the leads was exposed.A revision procedure was attempted on (b)(6) 2022 however the physician was unable to get the leads to the necessary location and the stimulator was explanted.The patient is doing well and no further issues have been reported.

Brand Name
FREEDOM SPINAL CORD STIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
MDR Report Key15971211
Report Number3010676138-2022-00147
Device Sequence Number20227343
Product Code GZB
UDI-Device Identifier00818225020648
UDI-Public(01)00818225020648(17)210301(01)00818225020693(17)210201(21)209755-56
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182720
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2021
Device Model NumberFR8A-SPR-B0, FR8A-RCV-A0
Device Lot NumberSWO190324, SWO190202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown